Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


5-day-on & 2-day-off treatment
Jan 26, 2005

Dear Doctor Conway

Due to Lipoatrophy, I was just informed by doctor to do above-mentioned treatment. For your information, I have been on drugs combination of COMBIVIR AND SUSTIVA for almost 7.5 years. The viral load and CD4 have been <50 and about 450 during this period. Prior to take drugs, viral load and CD4 were about 28,000 and 298, respectively. Please advise.

Thank you Charle

Response from Dr. Conway

The concept of five days on and two days off (so called "FOTO") therapy is one that was meant to limit the cost of therapy as well as its short and long term toxicity while not sacrificing efficacy. Initial data suggest that it is promising, but needs to be studied within a controlled clinical trial, as it is not known whether it will lead to premature loss of efficacy as compared to continuous HAART. As long as you understand the potential risks and benefits, this could be a very good clinical trial for you to enter.

I would, however, caution you that it is not clear whether the FOTO approach would be any better than continuous HAART in reversing established lipoatrophy.



Previous
Too early to have begun treatment?
Next
Can Enbrel be responsible for HCV treatment failure?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement